Thunderstorm Wind, Grafton
- When
- April 19, 9:25 PM EST
- Where
- Grafton County, North Haverhill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.100, -72.033
A line of severe thunderstorms moved into Western New Hampshire around 1030 pm EDT on the night of Monday, April 19. Damage was caused by straight line winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A line of severe thunderstorms moved into Western New Hampshire around 1030 pm EDT on the night of Monday, April 19. Damage was caused by straight line winds. National Weather Service spotters called in several reports of trees down across Grafton county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Apr 19, 8:30 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 930 PM EDT MON APR 19 2004 .DISCUSSION... A THIN LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED IMMEDIATELY AHEAD OF THE COLD FRONT. AT 900 PM THE COLD FRONT WAS JUST ABOUT PARELLELL TO THE ST LAWRENCE IN CANADA...EXTENDING TO WESTERN NEW YORK. GUSTY WINDS AHEAD OF THIS LINE...WITH SEVERAL STATIONS REPORTING WIND GUSTS TO 40 MPH. HAVE ISSUED AN SPS TO HIGHLIGHT THIS. THUNDERSTORMS GENERALLY WEAK...HOWEVER WITH UPSTREAM VAD WIND PROFILES CONFIRMING MODEL FORECAST OF 55 KT WINDS BELOW 3000 FT...IT WILL NOT TAKE MUCH TO GET THIS TO THE GROUND. THIS BEING SAID...WITH THE LOSS OF DAYTIME HEATING...AND THEIR MOVEMENT INTO A COOLER DRIER SURFACE ENVIRONMENT...EXPECT THE WEAKENING TREND TO CONTINUE. WILL CONTINUE TO MONITOR RADAR...BUT FEEL CHANCES FOR SEVERE WEATHER ARE STILL LIMITED. && .MARINE...EXPECT WINDS TO REMAIN IN GALE CRITERIA UNTIL AFTER THE FRONTAL PASSAGE LATE TONIGHT. WILL KEEP UP GALES...DROPPING WINDS JUST BELOW GALE TOWARD DAYBREAK. && .PREVIOUS DISCUSSION... SHORT TERM...A COLD FRONT WILL CROSS THE AREA TONIGHT. HIGH PRESSURE WILL FOLLOW TUESDAY AND TUESDAY NIGHT. BAND OF SHOWERS AND THUNDERSTORMS ALONG THE UPPER ST. LAWRENCE RIVER INTO NEW YORK STATE WILL MOVE EAST AND WEAKEN OVERNIGHT. BY THE TIME THIS REACHES THE COAST ANY REMAINING SHOWERS/SPRINKLES SHOULD BE FEW AND FAR BETWEEN. TOMORROW LOOKS TO BE MOSTY SUNNY AND SOMEWHAT COOLER OVER MUCH OF THE AREA. HOWEVER COASTAL SECTIONS OF MAINE EAST OF PORTLAND WILL BE WARMER THAN TODAY. LONG TERM...XPCT A CLEAR AND COOL NGT TUE NGT AS POLAR HIGH PRES BUILDS OVER THE FA. CLDS SLOLY ADVANCE FM THE W ON WED. HV INCLUCED SLGT CHC OF -SHRA LT IN THE DAY...WHICH IS MOR IN LN W/ ADJACENT OFFICES. -SHRA PROGRESSES E ACRS OUR FA WED NGT. THU...MORE -SHRA AS NXT COLD FNT CROSSES FA. BY LT THU EVE...MR MDLS NOW APPEAR TO PUSH MOISTR S OF OUR FA...LEAVING US DRY FOR THE WKND (W/ SCT-BKN CLD CVR FRI NGT). OTHERWISE QUIET. IT WILL BE INTERESTING TO SEE IF RVRS WL RESPOND TO SNOWMELT IN THE MTNS OVER THE NEXT FEW DAYS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...GLW. NH...GLW. JFR/CANNON/APFFEL/HAYES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 527 AM EDT MON APR 19 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-191126- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 527 AM EDT MON APR 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE THAT STRONG THUNDERSTORMS WILL DEVELOP IN NORTHERN NEW HAMPSHIRE AND WESTERN MAINE LATE AFTERNOON. THUNDERSTORMS MAY CONTAIN DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APFFEL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 610 PM EDT MON APR 19 2004 MEZ007>009-012>014-NHZ001>004-200059- CENTRAL SOMERSET ME-NORTHERN CARROLL NH-NORTHERN COOS NH- NORTHERN FRANKLIN ME-NORTHERN GRAFTON NH-NORTHERN OXFORD ME- SOUTHERN COOS NH-SOUTHERN FRANKLIN ME-SOUTHERN OXFORD ME- SOUTHERN SOMERSET ME- 610 PM EDT MON APR 19 2004 ...GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED THROUGH THIS EVENING... LOOK FOR WEST TO SOUTHWEST WINDS TO AVERAGE BETWEEN 15 AND 30 MPH THROUGH THE EVENING HOURS. GUSTS TO 40 MPH ARE POSSIBLE... ESPECIALLY ACROSS THE HIGHER TERRAIN. WINDS GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. NHZ005>010-013-014-200059- BELKNAP NH-COASTAL ROCKINGHAM NH-INTERIOR ROCKINGHAM NH-MERRIMACK NH- SOUTHERN CARROLL NH-SOUTHERN GRAFTON NH-STRAFFORD NH-SULLIVAN NH- 610 PM EDT MON APR 19 2004 ...GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED THROUGH THIS EVENING... LOOK FOR WEST TO SOUTHWEST WINDS TO AVERAGE BETWEEN 15 AND 30 MPH THIS EVENING. GUSTS TO 40 MPH ARE POSSIBLE...ESPECIALLY IN THE HIGHER TERRAIN AND NEAR THE IMMEDIATE COAST...AS WELL AS WITH SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. MEZ018>022-200059- ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME- 610 PM EDT MON APR 19 2004 ...GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED THIS EVENING... LOOK FOR WEST TO SOUTHWEST WINDS TO AVERAGE BETWEEN 15 AND 30 MPH THROUGH THE EVENING HOURS. GUSTS TO 40 MPH ARE POSSIBLE...ESPECIALLY BEFORE SUNSET...AS WELL AS WITH SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. MEZ023>028-200059- COASTAL CUMBERLAND ME-COASTAL WALDO ME-COASTAL YORK ME-KNOX ME- LINCOLN ME-SAGADAHOC ME- 610 PM EDT MON APR 19 2004 ...GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED THROUGH THIS EVENING... LOOK FOR WINDS TO GUST TO 40 MPH AT TIMES THROUGH THE EVENING HOURS...WITH THE HIGHEST GUSTS ALONG THE IMMEDIATE COAST. FROM KITTERY TO SCARBOROUGH...EXPECT SOUTHWEST WINDS TO KEEP TEMPERATURES IN THE 70S AND 80S THROUGH SUNSET. FROM SCARBOROUGH TO ROCKLAND... WINDS WILL GENERALLY BE FROM SOUTH...AND KEEP TEMPERATURES IN THE 50S AND 60S. HAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 735 PM EDT MON APR 19 2004 MEZ007-008-NHZ001-002-200130- NORTHERN COOS NH-NORTHERN FRANKLIN ME-NORTHERN OXFORD ME- SOUTHERN COOS NH- 735 PM EDT MON APR 19 2004 ...GUSTY WINDS WITH SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHERN NEW HAMPSHIRE AND THE MOUNTAINS OF WESTERN MAINE... LOOK FOR SCATTERED SHOWERS AND THUNDERSTORMS TO AFFECT COOS COUNTY NEW HAMPSHIRE AND NORTHERN OXFORD AND FRANKLIN COUNTIES IN NEW HAMPSHIRE BETWEEN 815 PM AND 915 PM. AHEAD OF THE SHOWERS AND THUNDERSTORMS...SOUTHWEST WINDS WILL GUST TO 30 MPH AT TIMES. AS THE SHOWERS AND THUNDERSTORMS APPROACH...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...AND POSSIBLY GUST TO 50 MPH. THE STRONGEST WINDS SHOULD LAST LESS THAN 30 MINUTES...BUT DURING THAT TIME...TREES LIMBS MAY BE DOWNED. THIS COULD IN TURN RESULT IN ISOLATED POWER OUTAGES. IF YOU ARE IN THE MOUNTAINS OF NEW HAMPSHIRE AND WESTERN MAINE...BE ON THE ALERT FOR THREATENING WEATHER...AND TAKE COVER AS THE SHOWERS AND THUNDERSTORMS APPROACH. HAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 822 PM EDT MON APR 19 2004 NHZ005>010-013-200221- BELKNAP NH-INTERIOR ROCKINGHAM NH-MERRIMACK NH-SOUTHERN CARROLL NH- SOUTHERN GRAFTON NH-STRAFFORD NH-SULLIVAN NH- 822 PM EDT MON APR 19 2004 ...GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE EVENING HOURS ACROSS SOUTHERN NEW HAMPSHIRE... LOOK FOR WEST TO SOUTHWEST TO GUST TO 40 MPH AT TIMES DURING THE EVENING HOURS ACROSS SOUTHERN NEW HAMPSHIRE. THE HIGHEST GUSTS WILL OCCUR IN THE HIGHER TERRAIN. SHOWERS AND THUNDERSTORMS APPROACHING FROM THE WEST WILL CROSS SOUTHERN NEW HAMPSHIRE AFTER 930 PM. WHILE THE SHOWERS AND THUNDERSTORMS WILL BE WEAKENING AS THEY APPROACH...A FEW WIND GUSTS TO 45 MPH ARE POSSIBLE...ESPECIALLY WHEN ACCOMPANIED BY HEAVY RAIN. HAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 925 PM EDT MON APR 19 2004 MEZ007-NHZ001-002-200324- NORTHERN COOS NH-NORTHERN OXFORD ME-SOUTHERN COOS NH- 925 PM EDT MON APR 19 2004 ...GUSTY WINDS WILL CONTINUE ACROSS NORTHERN NEW HAMPSHIRE AND NEARBY WESTERN MAINE... LOOK FOR SHOWERS...AND POSSIBLY A THUNDERSTORM...TO CROSS COOS COUNTY NEW HAMPSHIRE AND OXFORD COUNTY MAINE THROUGH 1030 PM. AS THE SHOWERS AND THUNDERSTORMS APPROACH...EXPECT WINDS TO SHIFT FROM SOUTHWEST TO WEST AND GUST TO 45 MPH AT TIMES...ESPECIALLY IN THE VICINITY OF RAIN SHOWERS. AFTER THE SHOWERS PASS...WINSD WILL SHOFT TO THE WEST AND NORTHWEST...AND DIMINISH TO 15 TO 25 MPH. HAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 940 PM EDT MON APR 19 2004 MEZ008-009-013-014-200340- CENTRAL SOMERSET ME-NORTHERN FRANKLIN ME-SOUTHERN FRANKLIN ME- SOUTHERN SOMERSET ME- 940 PM EDT MON APR 19 2004 ...GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED WITH SHOWERS AND THUNDERSTORMS BEFORE MIDNIGHT... LOOK FOR SHOWERS...AND POSSIBLY A THUNDERSTORM...TO CROSS FRANKLIN AND CENTRAL AND SOUTHERN SOMERSET COUNTIES BETWEEB 950 PM AND 1050 PM. AS THE SHOWERS AND POSSIBLE THUNDERSTORMS APPROACH...EXPECT WEST TO SOUTHWEST WINDS TO GUST TO 45 MPH IN SPOTS...ESPECIALLY IN THE HIGHER TERRAIN. IN ADDITION...BRIEFLY HEAVY RAIN CAN BE EXPECTED. IF YOU LIVE IN EUSTIS...DAVIS...KINGFIELD OR JACKMAN...BE IN THE ALERT FOR THE GUSTY WINDS AND POSSIBLE THUNDERSTORMS. HAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1007 PM EDT MON APR 19 2004 NHZ003>009-200407- BELKNAP NH-MERRIMACK NH-NORTHERN CARROLL NH-NORTHERN GRAFTON NH- SOUTHERN CARROLL NH-SOUTHERN GRAFTON NH-SULLIVAN NH- 1007 PM EDT MON APR 19 2004 ...WIND GUSTS OVER 40 MPH CAN BE EXPECTED WITH SHOWERS AND THUNDERSTORMS BEFORE MIDNIGHT... LOOK FOR A LINE OF SHOWERS AND SCATTERED THUNDERSTORMS TO MOVE ACROSS CENTRAL AND SOUTHERN NEW HAMPSHIRE BETWEEN 1015 PM AND MIDNIGHT. AS THE SHOWERS AND THUNDERSTORMS APPROACH...EXPECT WEST WINDS TO GUST BETWEEN 40 AND 50 MPH. THESE GUSTS SHOULD LAST LESS THAN 10 MINUTES AS THE SHOWERS APPROACH. THE GUSTY WINDS MAY DOWN TREE LIMBS...WHICH MAY IN TURN RESULT IN ISOLATED POWER OUTAGES. IN ADDITION TO THE GUSTY WINDS...BRIEFLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. IF YOU LIVE IN CENTRAL AND SOUTHERN NEW HAMPSHIRE...BE ON THE ALERT FOR THE APPROACHING SHOWERS AND THUNDERSTORMS...AND THE GUSTY WEST WINDS. HAYES
The Burlington radar (KCXX), 101 km away, was scanning. The volume nearest the first event began at 02:22 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2004Every state in 2004This day in weather historyWarnings in New Hampshire, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5394657, 5394658, 5394759.